Alert archive / Florida / Small Craft Advisories in 2026
Small Craft Advisory 2, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jan 14, 2026, 10:33 PM EST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2026, 10:33 PM EST (03:33 UTC)
- Expired
- Jan 16, 2026, 10:04 AM EST
- In force
- 36 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
597 WHUS72 KKEY 150333 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1033 PM EST Wed Jan 14 2026 GMZ033-034-151145- /O.NEW.KKEY.SC.Y.0002.260115T0333Z-260115T2200Z/ Gulf of America from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of America including Dry Tortugas and Rebecca Shoal Channel- 1033 PM EST Wed Jan 14 2026 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...West winds increasing to near 20 knots overnight. * WHERE...Gulf waters beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
6 follow-up statements
247 WHUS72 KKEY 150926 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 426 AM EST Thu Jan 15 2026 GMZ031-032-035-042>044-052>055-072>075-151600- /O.EXB.KKEY.SC.Y.0002.000000T0000Z-260116T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulfside from Craig Key to west end of Seven Mile Bridge- Gulf of America from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 426 AM EST Thu Jan 15 2026 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...West to northwest winds increasing to near 30 kt. Gusts up to 35 knots. Seas building to 7 to 10 ft in the Straits of Florida. * WHERE...Straits of Florida, Hawk Channel, and Florida Bay and the nearshore Gulf waters. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ033-034-151600- /O.EXT.KKEY.SC.Y.0002.000000T0000Z-260116T1600Z/ Gulf of America from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of America including Dry Tortugas and Rebecca Shoal Channel- 426 AM EST Thu Jan 15 2026 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...West to northwest winds increasing to near 30 knots. Gusts up to 35 knots. Seas building to 8 to 10 feet. * WHERE...Gulf waters beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ MJV
428 WHUS72 KKEY 151556 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1056 AM EST Thu Jan 15 2026 GMZ031>035-042>044-052>055-072>075-160000- /O.CON.KKEY.SC.Y.0002.000000T0000Z-260116T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulfside from Craig Key to west end of Seven Mile Bridge- Gulf of America from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of America including Dry Tortugas and Rebecca Shoal Channel- Gulf of America from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1056 AM EST Thu Jan 15 2026 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...West to northwest winds, becoming northwest increasing to near 30 knots. Gusts up to near 35 knots. Seas building to 7 to 10 ft in the Straits of Florida. * WHERE...Straits of Florida, Hawk Channel, and Florida Bay and the nearshore Gulf waters. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
972 WHUS72 KKEY 152122 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 422 PM EST Thu Jan 15 2026 GMZ031>035-042>044-052>055-072>075-160530- /O.CON.KKEY.SC.Y.0002.000000T0000Z-260116T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf of America from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of America including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 422 PM EST Thu Jan 15 2026 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...West to northwest winds, becoming northwest increasing to near 30 knots. Gusts up to near 35 knots. Seas building to 7 to 10 ft in the Straits of Florida. * WHERE...Straits of Florida, Hawk Channel, and Florida Bay and the nearshore Gulf waters. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
903 WHUS72 KKEY 160333 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1033 PM EST Thu Jan 15 2026 GMZ031>035-042>044-052>055-072>075-161145- /O.CON.KKEY.SC.Y.0002.000000T0000Z-260116T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf of America from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of America including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1033 PM EST Thu Jan 15 2026 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northwest to northerly breezes near 25 knots. Seas 8 to 10 ft in the western Florida Straits and deep Gulf waters. Seas 7 to 9 on remaining Florida Straits and nearshore waters west of the Marquesas Keys. * WHERE...Straits of Florida, Hawk Channel, and Florida Bay and the nearshore Gulf waters. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
728 WHUS72 KKEY 160924 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 424 AM EST Fri Jan 16 2026 GMZ031>035-042>044-052>055-072>075-161600- /O.CON.KKEY.SC.Y.0002.000000T0000Z-260116T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulfside from Craig Key to west end of Seven Mile Bridge- Gulf of America from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of America including Dry Tortugas and Rebecca Shoal Channel- Gulf of America from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 424 AM EST Fri Jan 16 2026 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...North to northeast breezes near 20 knots. Seas 7 to 8 ft in the western Florida Straits and deep Gulf waters. Seas 5 to 7 feet on remaining Florida Straits and nearshore waters west of the Marquesas Keys. * WHERE...Straits of Florida, Hawk Channel, and Florida Bay and the nearshore Gulf waters. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ MJV
971 WHUS72 KKEY 161504 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1004 AM EST Fri Jan 16 2026 GMZ031>035-042>044-052>055-072>075-161615- /O.CAN.KKEY.SC.Y.0002.000000T0000Z-260116T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulfside from Craig Key to west end of Seven Mile Bridge- Gulf of America from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of America including Dry Tortugas and Rebecca Shoal Channel- Gulf of America from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1004 AM EST Fri Jan 16 2026 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have decreased and seas have subsided below the Small Craft Advisory criteria. Therefore, the Small Craft Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 10:33 PM EST, 0 minutes earlier. Its key messages:
- -A strong cold front will blast through the Keys on Thursday. This will bring a period of windy conditions for the Florida Keys beginning Thursday morning, then continuing into Friday morning. -Elevated rain chances will continue through Thursday morning ahead of the cold front. There is also the potential for a few thunderstorms through Thursday morning. -In the wake of the front, expect considerably cooler and drier conditions for late week through the weekend. -Another reinforcing front is expected to move through the area sometime on Sunday or Sunday night.
Area forecast discussion, Jan 14, 10:33 PM EST, 0 minutes before
Area Forecast Discussion National Weather Service Key West FL 1033 PM EST Wed Jan 14 2026 ...New DISCUSSION, MARINE, AVIATION... .KEY MESSAGES... -A strong cold front will blast through the Keys on Thursday. This will bring a period of windy conditions for the Florida Keys beginning Thursday morning, then continuing into Friday morning. -Elevated rain chances will continue through Thursday morning ahead of the cold front. There is also the potential for a few thunderstorms through Thursday morning. -In the wake of the front, expect considerably cooler and drier conditions for late week through the weekend. -Another reinforcing front is expected to move through the area sometime on Sunday or Sunday night. && .DISCUSSION... Issued at 917 PM EST Wed Jan 14 2026 A cold front is barreling eastward through the Gulf this evening. Ahead of this front, and closer to home, winds are light to gentle out of the northwest due to an unrelated trough lifting out across the Bahamas. Conditions are mild with slightly above normal temperatures in the lower 70s and dew points in the mid 60s. While skies are cloudy due to residual stratocumulus, precipitation has been absent from the vicinity of the archipelago due to a sharply backing profile on the back side of the departing surface trough. The weather will change substantially late overnight and Thursday. The cold front will blast eastward across the Keys through the morning hours, bringing with it strong westerly breezes. Copious low level moisture and a sharp prefrontal trough should result in quite a bit of shower coverage across the area and a few thunderstorms cannot be ruled out. Fortunately, sharpening upper level support is expected to lag behind the best lower level forcing. For now will maintain likely pops and slight thunder chances. The initial westerly push will result in temperatures going nowhere through the day. Expect highs broadly in the lower 70s with dew points holding in the mid 60s early. Breezes will remain strong as they clock northwesterly later in the day. This will force temperatures sharply downwards. Expect mid 60s temperatures with dew points near 60 by sundown. && .MARINE... Issued at 917 PM EST Wed Jan 14 2026 The main event for the overnight period will be a strong cold front beginning to blast eastward through Keys waters late tonight into tomorrow. Initially gentle northwesterlies will back westerly and slacken slightly. Expect breezes to quickly surge late tonight as the front sweeps across the area. Expect winds to gradually clock northwesterly and peak in the afternoon, becoming strong with occasional gale force gusts. A Small Craft Advisory has been raised for the deep Gulf zones and will likely be required on all waters by early tomorrow. && .AVIATION... (00Z TAFS) Issued at 917 PM EST Wed Jan 14 2026 Expect rapidly changing conditions at the island terminals overnight. This is due to a fast approaching cold front. Ahead of the front, gentle northwesterly breezes will relax and shift westerly. Meanwhile, near MVFR ceilings (3000 - 5000 ft) may diminish as recent satellite imagery indicates a large gap between the cloud field near the Keys and the incoming prefrontal trough. Frontal passage is expected early Thursday, bringing with it strong westerly breezes and potentially a prolonged period of sub VFR ceilings. Rain chances will be high and a few thunderstorms cannot be ruled out. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory until 5 PM EST Thursday for GMZ033-034. && Public/Marine/Fire...11 Aviation/Nowcasts....11 Data Acquisition.....AJP Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 7:50 AM EST | Special Marine Warning | KEY | 40 min | |
| Jan 15, 8:30 AM EST | Special Marine Warning | KEY | 45 min | |
| Jan 15, 9:13 AM EST | Special Marine Warning | KEY | 34 min | |
| Jan 15, 9:49 AM EST | Special Marine Warning | KEY | 41 min | |
| Jan 15, 10:14 AM EST | Special Marine Warning | KEY | 36 min | |
| Jan 15, 10:53 AM EST | Special Marine Warning | KEY | 52 min |
Nearby
Small Craft Advisories in Florida, 2026Every small craft advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.